Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Can infection post medical abortion cause foul smelling watery discharge ?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
I had a medical abortion (misoprostol pills) a few weeks ago. The bleedings now stopped but there is watery discharge every now and again it smells like out of date chicken, its not a nice smell. Ive had sexual intercourse with my partner in the past week, could this be the result? Is there an infection and can I go to my pharmacy and buy something over the counter for this?
Posted Mon, 16 Apr 2012 in Infections
Answered by Dr. Pragnesh Vachharajani 50 minutes later

Thanks for the query.

After taking abortion pills the products of conception are thrown out of body for couple of weeks in form of bleeding and discharge.Usually in most of the cases this is sufficient and leads to complete evacuation of products.

Discharge along with unpleasant smell could due to some infection as you are pointing out.There is another possibility of incomplete evacuation of products in some cases which again can lead to this.

Sexual relation with partner normally can not lead to this.The best thing I would suggest for you is to visit your doctor and get yourself examined. After examination your doctor may advise an ultrasound to see that everything is fine and nothing is left inside.

I will not advocate any self medication without proper examination in your case. Infection if present needs to be treated energetically so as to avoid any further complication in future.

Dear XXXXXXX please see you doctor and get proper examination done and take treatment as per the advise.

Still if you have some doubts in your mind ,please write again,I am glad to reply it. One more advise before I conclude adopt good contraception for unplanned pregnancies and its resulting complications.

Bye for now.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor